Announcement

Collapse

WELCOME TO OUR NEW HOME!

Hello MSWorld Members,

Welcome to our new home! We hope you love it as much as we do!


we promise.

to offer current and relevant information.

to grow a community built on positive and affirming support.

to showcase member creativity.

to provide safe chat rooms.

to provide well moderated forums.


we believe that what we give as a community comes back to us.

welcome to MSWorld on this journey through a different lens. together. we are msworld.
we are. community.


We appreciate your understanding as we finalize our new home. Our arcade is still currently under construction and wonít be available for a while. Thank you for your patience while we prepare a new and improved arcade for you.

enjoy our new home.

support reimagined.
See more
See less

Switch tysabri for ampyra?

Collapse
X
 
  • Filter
  • Time
  • Show
Clear All
new posts

    Switch tysabri for ampyra?

    Mrssaged my Doctor's office that I need a new order for tysabri. They messaged back that I will no longer be on tysabri because I started taking ampyra. I thoight they had 2 different purposes. I'm very confused. Already called office waiting for an answer.
    DIAGNOSED=2012
    ISSUES LONG BEFORE
    REBIF 1 YEAR

    #2
    My new side hustle: Getting my medical care straight

    I'm not on either of those medications, but when I first saw your subject line my first thought was "NOOOOO, Amprya isn't a disease modifying therapy"

    Someone's confused. Nonetheless, I am in the midst of hours of back and forth with doctors offices that don't communicate effectively with insurance companies that don't communicate effectively with doctors. And don't get me started on nurses and other staff who are just guessing. All while my brain eats itself.

    Getting everyone aligned is like a part-time job for me lately. If I didn't look at it that way, I'd just be angry and sad all the time.

    Best of luck!

    Comment


      #3
      You are not confused, but it sounds like the doctor's office is. I hope it gets straightened out directly.

      Comment


        #4
        I am be glad to echo Mable's post ! Those 2 drugs are not supposed to do the same thing . Don't take my word for it. Call a Tysabri nurse advocate or an Ampyra nurse . They will know the story. If I were you, I would find a Real, Honest to Goodness, MS Specialist ! If that was the story that you heard from your current neuro, something's not right !
        Good luck

        Comment


          #5
          Originally posted by JerryD View Post
          I am be glad to echo Mable's post ! Those 2 drugs are not supposed to do the same thing.
          Count me in as well. At first I thought that maybe they were thinking that the 2 drugs had negative interactions while using together but I looked up Drugs.com to verify. https://www.drugs.com/drug-interacti...1693-2430.html

          Nada

          Hope you get it straightened out and keep us posted!
          1st sx '89 Dx '99 w/RRMS - SP since 2010
          Administrator Message Boards/Moderator

          Comment


            #6
            Thanks guys! I know they have 2 different purposes but it shocks me that neuros office would get something so wrong.
            I just needed to hear other MSers thoughts to clarify for myself.
            They did not call me back today so I will call back in the morning.
            I've already complained to the office mgr about this nurse so we'll see what happens tomorrow.
            DIAGNOSED=2012
            ISSUES LONG BEFORE
            REBIF 1 YEAR

            Comment


              #7
              From neuro's assistant

              Hello,

              I sent in your Tizanadine to your pharmacy on 4/5/19 but the Tysabri medication was replaced with Ampyra. If you need refills of the Ampyra I can refill those.

              Have a great day,
              Summer P., CMA
              DIAGNOSED=2012
              ISSUES LONG BEFORE
              REBIF 1 YEAR

              Comment


                #8
                Originally posted by mercadies25 View Post
                Hello,

                I sent in your Tizanadine to your pharmacy on 4/5/19 but the Tysabri medication was replaced with Ampyra. If you need refills of the Ampyra I can refill those.

                Have a great day,
                Summer P., CMA
                Wow. Any further update? That is really scary that they would take you off your DMT for Ampyra,which is a symptom management drug. I would be asking the rationale behind that to make a point, and demand to speak to neuro. Someone doesn't have a clue.
                Kathy
                DX 01/06, currently on Tysabri

                Comment


                  #9
                  Kick down the door. Can your PCP help back you up? Iím hoping to turn mine into a neurologist.
                  All the best, ~G

                  Comment


                    #10
                    Call Biogen

                    Iíd call Biogen. They know the people at the Doctorís office and at the insurance companies and are pretty good at sorting stuff like this out. They do NOT want you to go off T. Did they give you a case manager?

                    Let us know what happened.
                    All the best, ~G

                    Comment


                      #11
                      I agree with the other posts. Sounds like your dr's office is terribly confused
                      Good luck
                      ps I've been on Tysabri for 12 years and was in the study for Ampyra (Fampridine) many years ago while on Ty.
                      Linda

                      Comment


                        #12
                        That doctor doesnít know his butt from a hole in the ground. I hope you have some other options.

                        I have been on Tysabri since 2010. In 2018 I started Ampyra. Still take Tysabri.

                        I hope you get this straighted out fast! Going off Tysabri can cause terrible rebounds that donít reverse themselves.

                        Comment


                          #13
                          Update

                          So finally got the answer. Sorry for the confusion! I will remain on Tysabri and begin use of ampyra. I figured problem solved back to business. She sent my order for tysabri to Wal-Mart as a refill. SMH! The ppl at infusion site called her 2xs to try to fix. They ended up working around her.
                          The neuro is great but he definitely needs a new assistant.
                          Thank you all for your help.
                          DIAGNOSED=2012
                          ISSUES LONG BEFORE
                          REBIF 1 YEAR

                          Comment


                            #14
                            Originally posted by mercadies25 View Post
                            The neuro is great but he definitely needs a new assistant.
                            Thank you all for your help.
                            Definitely! So glad for you the problem was finally resolved and I hope Ampyra helps you.
                            1st sx '89 Dx '99 w/RRMS - SP since 2010
                            Administrator Message Boards/Moderator

                            Comment


                              #15
                              It is just horrifying to hear about this kind of stupidity being voiced with authority. I have had more than my share of those kind of experiences. How could we, the lowly patients, actually know anything!

                              Knock them over the head!

                              Comment

                              Working...
                              X